Alert archive / Florida / Red Flag Warnings in 2007
Red Flag Warning 70, NWS Mobile, AL
NWS Mobile, AL issued this red flag warning at Oct 20, 2007, 5:11 AM CDT for Walton County, Florida. It took effect at Oct 20, 2007, 12:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2007, 5:11 AM CDT (10:11 UTC)
- In effect from
- Oct 20, 2007, 12:00 PM CDT
- Expired
- Oct 20, 2007, 5:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Mobile, AL
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 25 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 10.2 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMOB 201011 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 511 AM CDT SAT OCT 20 2007 ...A RED FLAG WARNING IS NOW IN EFFECT THIS AFTERNOON OVER THE NORTHWEST FLORIDA PANHANDLE DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT... .DISCUSSION...HIGH PRESSURE MOVES EAST AND BRINGS A MUCH DRIER AIRMASS INTO THE AREA TODAY. FLZ001>006-008-202200- /O.UPG.KMOB.FW.A.0057.071020T1700Z-071020T2300Z/ /O.NEW.KMOB.FW.W.0070.071020T1700Z-071020T2200Z/ INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- COASTAL WALTON- 511 AM CDT SAT OCT 20 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CDT THIS AFTERNOON OVER THE NORTHWEST FLORIDA PANHANDLE DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CDT THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. LOWEST DAYTIME HUMIDITIES ARE FORECAST TO RANGE FROM 28 TO 33 PERCENT FOR SEVERAL HOURS THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LOW RELATIVE HUMIDITIES WILL CREATE CONDITIONS SUPPORTING FIRE GROWTH. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Oct 20, 4:25 AM CDT, 46 minutes earlier.
Area forecast discussion, Oct 20, 4:25 AM CDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
425 AM CDT SAT OCT 20 2007
.SHORT TERM TODAY AND TONIGHT...SURFACE COLD FRONT IS WELL EAST OF
DESTIN AT 3 AM...SURFACE HIGH PRESSURE CENTER OVER LOUISIANA WILL
MOVE EAST ACROSS THE FORECAST AREA TODAY. SHOULD BE CLEAR SKIES
TODAY AND TONIGHT...A FEW THIN CIRRUS CLOUDS AT BEST. MID LEVEL
TROUGH IS EAST OF AREA AND MID LEVEL HIGH WILL BE TRACKING EAST
ACROSS REGION TODAY. NO RAIN THE NEXT 24 HOURS. TEMPERATURES TODAY
MAY BE A BIT TRICKY...HAVE STAYED WITH THE DAY SHIFT HIGHS FOR
TODAY...WHICH ARE WITHIN A DEGREE OF THE 20/00Z MAV AND MET
GUIDANCE. WONT BE A LOT OF MIXING GOING ON WITH CENTER OF THE HIGH
MOVING ACROSS AND WHAT IS GENERALLY A COOLER NORTHEAST WIND. ALL THE
WATER LEFT OVER FROM 15 TO 25 INCHES OF RAIN THE LAST FEW DAYS OVER
THE COASTAL AREAS OF THE FLORIDA PANHANDLE SHOULD SUCK UP SOME OF
THE SUNS ENERGY THAT WOULD NORMALLY GO INTO HEATING INSTEAD OF
EVAPORATION. /11
.LONG TERM SUNDAY THROUGH FRIDAY...AS WE MOVE INTO THE BEGINNING OF
THE MEDIUM RANGE...UPPER LEVEL HEIGHTS BECOME MORE AMPLIFIED AS
TROUGHING DIGS INTO THE PLAINS. TO THE EAST...UPPER RIDGING WILL BE
POSITIONED OFF THE SOUTHEAST US COAST. THE GFS/UKMET/ECMWF/AND
CANADIAN GEM BRINGS AN UPPER LEVEL SHEAR ZONE NORTHWARD OUT OF THE
MID GULF SUNDAY INTO THE COASTAL ZONES DURING THE AFTERNOON.
CONSIDERING THIS AND THE UPPER LEVEL FORCING/LIFT IT WILL
BRING...ALONG WITH A NORTHWARD ADVANCING SURFACE WARM FRONT AND AN
INCREASE IN GULF MOISTURE...A CHANCE OF THUNDERSTORMS WILL BE
INTRODUCED FOR THE SOUTHERN ZONES SUNDAY AFTERNOON. THEREAFTER...THE
FORECAST BECOMES QUITE COMPLICATED HEADING INTO THE EARLY HALF OF
NEXT WEEK. THERE IS THE POTENTIAL FOR A LARGE UPPER LEVEL LOW
PRESSURE SYSTEM TO DEVELOP OVER THE PLAINS LATE MONDAY. STRONG UPPER
RIDGING OVER THE WEST ATLANTIC AND EAST COAST CREATES A
WALL...PREVENTING THE UPPER LOW FROM MAKING ANY KIND OF QUICK
EASTWARD PROGRESSION THROUGH THE MIDDLE OF NEXT WEEK. THESE TYPES OF
SYSTEMS PRESENT A LOAD OF PROBLEMS REGARDING PRECIPITATION FORECASTS
AND DURATION. STILL TOO EARLY TO HAVE HIGH CONFIDENCE IN ANY ONE
SOLUTION OVER ANOTHER AT THIS POINT...BUT THERE IS THE POTENTIAL OF
ANOTHER HEAVY RAIN EVENT SETTING UP ANYWHERE FROM THE WESTERN TO
CENTRAL GULF COAST EARLY TO MID WEEK. STAY TUNED.
ALTHOUGH THE RADAR SCOPE IS EXPECTED TO BECOME MORE ACTIVE EARLY NEXT
WEEK WITH RESPECT TO CONVECTION. CANNOT TOTALLY DISCOUNT A FEW SEVERE
THUNDERSTORMS. HOWEVER...WITH DEEP SOUTHERLY FLOW RESULTING IN MOIST
ADIABATIC THERMAL PROFILES WITH HEIGHT AND WEAK INSTABILITIES...THE
THREAT OF WIDESPREAD SEVERE WEATHER APPEARS LOW AT THIS TIME.
TEMPERATURES BY THE LATTER HALF OF THE PERIOD LOOK TO BE CLOSE TO
CLIMATOLOGICAL NORMALS FOR LATE OCTOBER. /10
&&
.MARINE...WINDS HAVE EASED UP OVER THE MARINE AREA AS THE COLD FRONT
MOVES AWAY AND THE SURFACE HIGH APPROACHES. WILL DROP THE SMALL
CRAFT ADVISORIES WITH THE EARLY MORNING MARINE PACKAGE. MAY HAVE
EXERCISE CAUTION FOR THE OFFSHORE WATERS BUT THESE WINDS WILL BE
DIMINISHING BY AFTERNOON. WITH THE NEXT COLD FRONT EXPECTED TO BE IN
THE AREA BY TUESDAY...EASTERLY WINDS WILL RETURN AND INCREASE BY
LATER SUNDAY AS THE SURFACE HIGH MOVES WELL EAST OF AREA AND A WARM
FRONT BEGINS TO MOVE NORTH ACROSS THE COASTAL WATERS. RAIN AND
THUNDERSTORMS COULD START AS EARLY AS SUNDAY AFTERNOON OVER THE
SOUTHERN MARINE AREA(20-60NM). RAIN AND THUNDERSTORMS AFFECTING ALL
THE MARINE AREAS FROM SUNDAY NIGHT UNTIL AFTER FRONTAL PASSAGE ON
TUESDAY. STRONG NORTH TO NORTHWEST WINDS FOLLOWING FRONT TUESDAY AND
CONTINUING INTO WEDNESDAY. /11
&&
.FIRE WEATHER...GRIDDED HUMIDITY FIELDS SUGGEST WE WILL HAVE ENOUGH
DURATION OF CRITICALLY LOW VALUES TODAY TO UPGRADE THE FIRE WEATHER
WATCH OVER THE WESTERN FLORIDA PANHANDLE TO A RED FLAG WARNING. NOT
EXPECTING ANY HEADLINES FOR SUNDAY AS MOISTURE LEVELS TREND HIGHER
THROUGH THE COURSE OF THE DAY. /10
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 82 56 82 71 / 00 00 30 60
PENSACOLA 81 59 81 72 / 00 00 40 60
DESTIN 79 63 81 72 / 00 00 40 60
EVERGREEN 83 45 84 67 / 00 00 20 50
WAYNESBORO 84 47 83 67 / 00 00 20 60
CAMDEN 84 46 84 64 / 00 00 10 50
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING FROM NOON SATURDAY TO 5 PM SATURDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
INLAND OKALOOSA...AND INLAND SANTA ROSA.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Oct 19, 12:25 PM CDT, 16 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 1225 PM CDT FRI OCT 19 2007 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-201200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 1225 PM CDT FRI OCT 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT... EXCESSIVE RUNOFF FROM HEAVY RAINFALL OVER THE PAST TWO DAYS CONTINUES TO CAUSE FLOODING OF SMALL CREEKS AND STREAMS...AREA ROADWAYS...AND OTHER LOW LYING AREAS THROUGH TODAY. UNSETTLED SEAS OVER THE COASTAL WATERS WILL BRING HAZARDOUS CONDITIONS FOR SMALL CRAFT TODAY. SURF CONDITIONS AND HIGH TIDAL RANGES WILL BRING A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES TODAY AS WELL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS FORECAST SATURDAY THROUGH SUNDAY. THUNDERSTORM COVERAGES INCREASE AGAIN EARLY NEXT WEEK AS A COLD FRONT MOVES EASTWARD OUT OF THE PLAINS. THE THREAT OF SEVERE WEATHER WITH THIS SYSTEM WILL BE BETTER ASSESSED THIS WEEKEND. STAY TUNED. NO HAZARDOUS WEATHER IS EXPECTED WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED THROUGH TONIGHT.
Nearby
Red Flag Warnings in Florida, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.